MAUDE Adverse Event Report: EXACTECH, INC. NOVATION; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU

EXACTECH, INC. NOVATION; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Catalog Number 136-32-51
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Cyst(s) (1800); Osteolysis (2377)
Date of Event 04/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: concomitants: (b)(6), 180-01-50 - crown cup, cluster-hole gr.50.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.
 
Event or Problem Description
As part of the manufacturer's recall, the patient presented for a follow-up.X-ray and ct scans revealed slight decentration of the prosthetic head and minor osteolysis in the acetabulum, signs of inlay wear.This was verified during an inlay exchange on (b)(6) 2025, to a specially approved, vit e-cured inlay (novation xle +5 mm lateralized liner, group 1, 32 mm id, ref 146-32-51, sn (b)(6)).During the exchange surgery, in addition to the inlay exchange, the firm integrity of the cup was determined, and the cysts in the cup bed were cured and sealed using hydroxyapatite + calcium (cerament bone void filler), as well as the replacement of the prosthetic head.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: h3 - based on the available information, the patient involved meets the following risk criteria for early prosthesis wear and/or osteolysis as specified, implanted with a lateralized liner and a combination of largest available femoral head and/or thinnest available acetabular liner was used.The most likely cause for the reported revision due to prosthesis wear and osteolysisis a combination of the risk factors.However, this cannot be confirmed as the devices were not returned for evaluation, and images and radiographs were not provided.H6 - investigation coding updated the following sections were corrected: h6 - investigation codes 4118, 3233, 11 no longer applies.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.

Brand Name
NOVATION
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 court
gainesville, FL 32653
3525541928
MDR Report Key21923183
Report Number1038671-2025-01920
Device Sequence Number8713627
Product Code MEH
UDI-Device Identifier10885862024275
UDI-Public10885862024275
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2019
Device Catalogue Number136-32-51
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/25/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale